Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 4, 2024, 4:10 PM CST for Walthall County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2024, 4:10 PM CST (22:10 UTC)
- Expired
- Feb 4, 2024, 5:00 PM CST
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 385 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -170 m²/s²
- 0-3 km storm-relative helicity
- -186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WUUS54 KLIX 042210
SVRLIX
MSC147-042300-
/O.NEW.KLIX.SV.W.0021.240204T2210Z-240204T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
410 PM CST Sun Feb 4 2024
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southern Walthall County in southern Mississippi...
* Until 500 PM CST.
* At 410 PM CST, a severe thunderstorm was located near Tylertown, or
19 miles west of Columbia, moving southeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Tylertown, Salem, and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3122 9003 3118 9003 3117 9000 3114 9000
3113 8994 3107 8992 3107 8984 3101 8984
3101 9012 3117 9026 3127 9014
TIME...MOT...LOC 2210Z 305DEG 20KT 3116 9013
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ZeringueWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 3:29 PM CST, 41 minutes earlier.
Area forecast discussion, Feb 4, 3:29 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
329 PM CST Sun Feb 4 2024
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Monday night)
Issued at 328 PM CST Sun Feb 4 2024
Current upper level analysis shows upper low centered along the
Mississippi River between LA and MS as well as a deep trough in the
western Atlantic. This evening through Monday night, there's good
agreement that the upper low will track southeast across the
northeastern Gulf and into the Atlantic as its absorbed by the
longwave trough. As many cold core lows do, this one will do its
best to squeeze what little moisture is available out of the
atmosphere. JAN radar already shows a few showers moving south into
SW MS. Model soundings indicate very steep low to mid level laps
rates, due to the deep upper low overhead. So while moisture is very
limited, a few cells could produce small to almost severe hail this
afternoon and evening. Monday as the low moves into the northeastern
Gulf of Mexico.
Dropping 500mb heights, cloudiness, and cold air advection should
keep temps slightly below normal on Monday. A few lingering showers
will be possible in the morning time, but not expecting much in the
way of impacts.
&&
.LONG TERM...
(Tuesday through Saturday night)
Issued at 328 PM CST Sun Feb 4 2024
The middle half of next week looks pretty quiet weather-wise as
strong upper level ridge follows in the footsteps of the upper low.
Temperatures will moderate slightly each day, with highs reaching
into the low 70s by Friday. Before the end of the week, a northern
stream trough looks to drag a frontal boundary into the region.
Thunder appears unlikely at this point with coverage well below 50%.
&&
.AVIATION...
(00Z TAFS)
Issued at 328 PM CST Sun Feb 4 2024
VFR conditions will dominate the next several hours from midday
onward. However, overnight tonight, isolated showers will again
develop and VIS/CIG reductions (IFR mostly) are expected to take
shape once again generally after 03z. Backed off SHRA to VCSH as am
not as confident on rain coverage. Winds will generally remain light
and variable today, then become strong and gusty tomorrow morning.
&&
.MARINE...
Issued at 328 PM CST Sun Feb 4 2024
Broad upper and surface low is currently centered over the northern
Gulf Coast. The surface low will deepen as it moves southeast into
the northeastern Gulf this evening tonight. The tightening of the
pressure gradient from this will end the current lull in winds and
bring strong offshore winds across all of the coastal waters.
Adjusted marine hazards to account for this with Small Craft only in
the outer open waters now being expanded to all of the coastal
waters tonight. These conditions will likely persist through Monday
before slacking off Tuesday morning as surface ridge building in
weakens the pressure gradient. A couple days of quiet marine
conditions expected mid week with return of windy conditions leading
up a system late in the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 44 59 37 61 / 50 0 0 0
BTR 48 63 42 68 / 30 10 0 0
ASD 46 61 43 68 / 60 20 0 0
MSY 49 60 47 65 / 40 20 0 0
GPT 46 58 43 65 / 60 20 0 0
PQL 44 57 42 69 / 60 20 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Tuesday
for GMZ530-532-534-536-538-550-552-555-557.
Small Craft Advisory until 6 AM CST Tuesday for GMZ570-572-575-
577.
MS...None.
GM...Small Craft Advisory from midnight tonight to 6 AM CST Tuesday
for GMZ532-534-536-538-550-552-555-557.
Small Craft Advisory until 6 AM CST Tuesday for GMZ572-575-577.
&&
SHORT TERM...ME
LONG TERM....ME
AVIATION...ME
MARINE...MEIn the hours before
Special weather statement, Feb 4, 3:23 PM CST, 47 minutes before
Special Weather Statement National Weather Service New Orleans LA 323 PM CST Sun Feb 4 2024 MSZ069-070-042200- Pike MS-Amite MS- 323 PM CST Sun Feb 4 2024 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN PIKE AND NORTHEASTERN AMITE COUNTIES THROUGH 400 PM CST... At 323 PM CST, Doppler radar was tracking a strong thunderstorm near Smithdale, or 10 miles northwest of Mccomb, moving southeast at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Mccomb, Summit, Smithdale, and Mccomb Airport. This includes Interstate 55 in Mississippi between mile markers 12 and 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3125 9036 3114 9053 3135 9071 3135 9051 TIME...MOT...LOC 2123Z 305DEG 14KT 3133 9061 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Zeringue
Special weather statement, Feb 4, 3:24 PM CST, 46 minutes before
Special Weather Statement
National Weather Service New Orleans LA
324 PM CST Sun Feb 4 2024
MSZ070-071-042200-
Pike MS-Walthall MS-
324 PM CST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
WALTHALL AND NORTHEASTERN PIKE COUNTIES THROUGH 400 PM CST...
At 324 PM CST, Doppler radar was tracking a strong thunderstorm near
Ruth, or 7 miles northeast of Mccomb, moving east at 15 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of northwestern
Walthall and northeastern Pike Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3134 9010 3114 9019 3131 9045 3135 9042
3135 9011
TIME...MOT...LOC 2124Z 291DEG 12KT 3131 9037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
ZeringueLocal storm report, Feb 4, 3:51 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
351 PM CST Sun Feb 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Hail Summit 31.29N 90.47W
02/04/2024 E0.50 inch Pike MS Broadcast Media
Hail just under dime size reported in
Summit.
&&
JZSpecial weather statement, Feb 4, 3:54 PM CST, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
354 PM CST Sun Feb 4 2024
MSZ071-042230-
Walthall MS-
354 PM CST Sun Feb 4 2024
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN WALTHALL
COUNTY THROUGH 430 PM CST...
At 353 PM CST, Doppler radar was tracking a strong thunderstorm near
Salem, or 15 miles east of Mccomb, moving southeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Tylertown, Salem, and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3122 9003 3118 9003 3117 9000 3114 9000
3113 8994 3109 8993 3100 9001 3100 9012
3115 9026 3127 9026 3129 9023
TIME...MOT...LOC 2153Z 309DEG 20KT 3121 9022
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
ZeringueThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 6:07 PM CST | High Wind Warning | LIX | Hancock | 5 hr |
| Feb 3, 9:41 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 64 min |
| Feb 4, 3:23 PM CST | Special Weather Statement | LIX | Pike | 37 min |
| Feb 4, 3:24 PM CST | Special Weather Statement | LIX | Pike | 36 min |
| Feb 4, 3:54 PM CST | Special Weather Statement | LIX | Walthall | 36 min |
| Feb 4, 4:54 PM CST | Special Weather Statement | LIX | Pearl River | 36 min |
| Feb 4, 5:21 PM CST | Severe Thunderstorm Warning | LIX | Pearl River | 39 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.